Ask a doctor

Can Topical Anesthesia Cause Discoloration if Left on Too Long?

I had a tca cross session 3 days ago but aside from the scabs my skin where the anesthetic cream was applied is still red. I'm worried that this will be permanent. This is my second tca session and the first time was not like this at all. The only difference is that the anesthesia was left maybe 30-45 minutes longer before the doctor started putting the acid. He recommended betnovate cream but it's causing my skin to peel which according to some should not happen when you have TCA. Any advice?

Doctor Answers (3)

Can Topical Anesthesia Cause Discoloration if Left on Too Long?

+2

As the previous expert posters relate that there is NO relationship between application time of topical anesthesia an a semi permanent discoloration to the skin area applied. Look at an impure TCA mixture as my guess. 


Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

Topical anesthesia and discoloration

+2

Prolonged redness as a result of topical anesthetic would be unusual.  Components of the topical anesthetic may have caused some form of allergic or irritant contact dermatitis.  Probably best to stick with bland moisturizer/cleanser for 2 weeks and see whether the redness resolves.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

TCA

+2

Redness & peeling are usual after TCA peel. I assume u had CROSS to the scars & a lower strength TCA to the rest of the skin. Leaving anaesthesia on for longer duration should have no detrimental effect

Khaled El-Hoshy, MD
Detroit Dermatologic Surgeon

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.